Let's recap, shall we?Been a while but all is well, which I guess is why I don't post all that often anymore.
Let's see, I left you when I went hiking and took my very first pill of the new superhero Afinitor (everolimus). No horrible side effects other than some recurrent mouth sores and some gory looking rash-like "things" appearing and disappearing mostly on my hands and arms. No pain, no itch, energy up. Tumor markers are okay, one is down quite a bit, the other went up a little but still down from beginning of the year.
Here is my "cancer feat of the month," an indoor 90 minute triathlon of sorts, happy to be exercising almost like I used to:
I am still getting a monthly double shot of estrogen blocking stuff to starve the cancer cells of their favorite food. And speaking of favorite food...
|Chorizo omelette, I will be having|
none of those for a while
If it's not one thing...It's another! My cholesterol shot through the roof. What a blow to my healthy lifestyle, really bummed out about this.
My blood work otherwise was awesomely normal, including the pesky white blood cells and neutrophils. Normal! Almost, but wow! it has been over a year that my immunity took the first blow and never recovered.
So when I started taking this new magic pill I read the 4,238 side effects and one of them was high cholesterol and high blood sugar. I watch what I eat like a hawk and keep a daily diary (well, on an iphone app) of everything that crosses my lips into the gullet. I carefully studied cancer-friendly foods and things to avoid. My blood sugar was unchanged and nobody was checking my cholesterol so I didn't worry. Then I got an email from the lab (Quest Diagnostics) that said patients can now self-refer to some tests. On a whim I decided to get poked and extra time early this month and check my cholesterol. Crap, sky high, through the roof, another test where I just want to go back and say: "are you sure this is me?"
Back to my primarySo today I saw my Oncologist and he said he would prefer if I treated it and referred me back to my Primary for cholesterol medication. So this is turning out to be one of those medical appointment weeks, Oncologist today after a lab visit last week, shot in the butt tomorrow and a sneak appointment with my primary on Thursday. Probably will end up on some sort of cholesterol meds...probably with some side effects of its own. I sure hope some of the side effects are weight loss and an increased likelihood of winning the lottery, wouldn't that be nice!
I leave you with another hike in which I encountered a fresh cougar track, yikes!
|sunny snow day at the mountain|
|cut my hike short after spotting these in the fresh snow|